Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 127, NWS Jacksonville, FL

June 22, 2000Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 22, 2000, 8:18 PM EDT for Echols County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2000, 8:18 PM EDT (00:18 UTC)
Expired
Jun 22, 2000, 8:45 PM EDT
In force
27 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Echols County, GA

The radar

The Moody AFB radar (KVAX), 23 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
-144 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 230018
SVRJAX
GAC101-230045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
818 PM EDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 845 PM EDT

* AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL OVER MAYDAY...OR ABOUT 8 MILES
  NORTH OF STATENVILLE...MOVING NORTHEAST AT 20 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.



$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:10 PM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 22, 3:10 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT THU JUN 22 2000

RADAR SHOWS STRONGEST CONVECTION W OF A LINE FROM OCF TO AMG. THIS
ASSOCIATED MOSTLY WITH SFC TROUGH EXTENDING FROM SC TO CENTRAL GA
AND VORT LOBE OVER N FL. SEV TSTM WATCH FOR NRN COUNTIES UNTIL 8 PM.

FORECAST...MODELS FAIRLY SIMILAR WITH THIS PACKAGE BUT DO SHOW SOME
SIGNS OF DISAGREEMENT STARTING FRI. MODELS DROP SFC TROUGH SWD
DURING THE PD WITH RIBBON OF HIGH MEAN RH EXTENDING JUST SE OF
TROUGH. SFC RIDGE S OF CWA WILL CONTINUE TO MEANDER NEAR S FL THEN
MAKE PROGRESS NWD ON SUN. AT UPPER LEVELS...A VORT LOBE WILL BEGIN
TO DRIFT SE OVER SE GA AND MAY SERVE TO ENHANCE SHOWERS LATE
TONIGHT. MAIN AREA OF VORT ADVECTION WILL BE FOCUSED E OF VLD-CTY
LINE AND PERHAPS A LITTLE FARTHER E ON SAT. THINK ETA HAS
INITIALIZED BETTER WITH 18Z SFC ANALYSIS WITH THE NGM A CLOSE
SECOND. THEREFORE WILL BASE FORECAST MAINLY OFF THE ETA MODEL.
WILL HAVE HIGHEST POPS S ALTHOUGH A LITTLE UNSURE ABOUT SAT FOR SE
GA. MODELS INDICATE DRIER AIR COMING INTO SE GA LATE FRI AND SAT.
MESO-ETA PROGGING PW DROPPING TO 1.4 INCHES BUT WITH MOD INSTABILITY
AND VORT LOBE HANGING ON OVER CENTRAL GA WILL GO CHANCE POPS.
WILL TRY GO A LITTLE BELOW MOS TEMP GUIDANCE. THANK MLB FOR
COORDINATION.

MARINE...NO HIGHLIGHTS. WINDS TO REMAIN SLY AT 10-15 KT...WITH SEAS
ESTIMATED 2-3 FT BASED ON BAR PILOT REPORT AND GRAYS REEF BUOY. AXIS
OF MOISTURE OVER MARINE WATERS WILL KEEP CHANCE SHRA AND TSRA THERE.

PRELIM...
AMG 72/94/70/93 3423
SSI 75/89/74/89 3524
JAX 73/91/73/91 3636
GNV 72/90/72/91 3636 02

.JAX...
.GA...NONE.
.FL...NONE.

In the hours before

Local storm report, Jun 22, 7:32 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
732 PM EDT THU JUN 22 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    5 SE ANDALUSIA            FL   .75 INCH HAIL
06/22/00   FLAGLER                        ESTIMATED 60 MPH WINDS.
                                          TREE LIMBS DOWN.

0400 PM    S BAXLEY                  GA   WIND DAMAGE
06/22/00   APPLING                        TREES AND POWERLINES DOWN.

0415 PM    ODUM                      GA   .75 INCH HAIL
06/22/00   WAYNE

0625 PM    EMERSON PARK              GA   .75 INCH HAIL
06/22/00   WARE

SEC

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:22 PM EDTSevere Thunderstorm WarningJAXCharlton23 min
Jun 23, 5:31 PM EDTSevere Thunderstorm WarningJAXAtkinson29 min
Jun 23, 6:40 PM EDTSevere Thunderstorm WarningJAXCoffee35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.